Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 14, 2020, 2:15 PM CDT for Orange County, Texas. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2020, 2:15 PM CDT (19:15 UTC)
- Expired
- May 14, 2020, 7:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 55 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 2:30 PM CDT | FLASH FLOOD | 4 N Orangefield, TX | PUBLIC PHOTO OF WATER OVER ROADWAYS AND UP TO HOMES IN COMMUNITY ALONG DANA CIRCLE OFF OF FM 1136. |
| May 14, 3:59 PM CDT | FLASH FLOOD | 2 Ene Orange, TX | PUBLIC REPORT OF STREET FLOODING AND CLOSURES, AS WELL AS VEHICLES STRANDED IN NE ORANGE. |
| May 14, 4:05 PM CDT | HEAVY RAIN 8.31 | 3 S Mauriceville, TX | STORM TOTAL RAINFALL ACCUMULATION OF 8.31 INCHES MEASURED AT A PERSONAL WEATHER STATION NEAR MAURICEVILLE AS OF 405 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
062
WGUS54 KLCH 141915
FFWLCH
TXC361-142215-
/O.NEW.KLCH.FF.W.0005.200514T1915Z-200514T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
215 PM CDT Thu May 14 2020
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Eastern Orange County in southeastern Texas...
* Until 515 PM CDT.
* At 215 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 4 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Orange, Port Neches, Bridge City, West Orange, Mauriceville,
Pinehurst, Orangefield and Forest Heights.
Additional rainfall amounts of 1 to 4 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3000 9392 3003 9390 3017 9391 3024 9389
3024 9374 3022 9371 3022 9372 3019 9372
3017 9370 3015 9371 3015 9370 3009 9373
3007 9372 3005 9372 3003 9374 3000 9379
2999 9391
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 3 HOURS
$$
Rua3 follow-up statements
118
WGUS74 KLCH 142038
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
338 PM CDT Thu May 14 2020
TXC361-142215-
/O.CON.KLCH.FF.W.0005.000000T0000Z-200514T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange TX-
338 PM CDT Thu May 14 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT THIS
AFTERNOON FOR EASTERN ORANGE COUNTY...
At 338 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 3
and 7 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Orange, Port Neches, Bridge City, West Orange, Mauriceville,
Pinehurst, Orangefield and Forest Heights.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3000 9392 3003 9390 3017 9391 3024 9389
3024 9374 3022 9371 3022 9372 3019 9372
3017 9370 3015 9371 3015 9370 3009 9373
3007 9372 3005 9372 3003 9374 3000 9379
2999 9391
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Rua957
WGUS54 KLCH 142156
FFWLCH
TXC361-150015-
/O.EXT.KLCH.FF.W.0005.000000T0000Z-200515T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
456 PM CDT Thu May 14 2020
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Eastern Orange County in southeastern Texas...
* Until 715 PM CDT.
* At 456 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
4 and 8 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Orange, Port Neches, Bridge City, West Orange, Mauriceville,
Pinehurst, Orangefield and Forest Heights.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3000 9392 3003 9390 3017 9391 3024 9389
3024 9374 3022 9371 3022 9372 3019 9372
3017 9370 3015 9371 3015 9370 3009 9373
3007 9372 3006 9372 3003 9374 3000 9379
2999 9391
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
K. Kuyper491
WGUS74 KLCH 150013
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
713 PM CDT Thu May 14 2020
TXC361-150023-
/O.EXP.KLCH.FF.W.0005.000000T0000Z-200515T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange TX-
713 PM CDT Thu May 14 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM CDT THIS EVENING FOR
EASTERN ORANGE COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
LAT...LON 3000 9392 3003 9390 3017 9391 3024 9389
3024 9374 3022 9371 3022 9372 3019 9372
3017 9370 3015 9371 3015 9370 3009 9373
3007 9372 3006 9372 3003 9374 3000 9379
2999 9391
$$
TWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 14, 12:33 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 14, 12:33 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1233 PM CDT Thu May 14 2020 .DISCUSSION... For the 14/18Z TAF Issuance. && .AVIATION... A weak upper level disturbance, a moist and unstable airmass, and daytime heating are combining for scattered showers and thunderstorms across the area this afternoon. This activity will have the potential to affect terminals through around 15/00Z. MVFR/IFR conditions with gusty winds and frequent lightning will occur at terminals when the storms move across. VFR conditions expected after sunset through the evening hours. Low clouds will reform overnight with MVFR/IFR ceilings. Rua && .PREV DISCUSSION... /issued 930 AM CDT Thu May 14 2020/ UPDATE... Scattered showers and thunderstorms already ongoing this morning in response to a weak upper level shortwave moving from west to east across the region. Expect convection to gradually increase through the remainder of the morning and into the afternoon with diurnal heating. The bulk of the convection will move east into south central then southeast Louisiana by late afternoon into this evening as the shortwave slides east of the area. Made only minor changes to PoPs this morning to better reflect ongoing radar trends. Jones PREV DISCUSSION... /issued 612 AM CDT Thu May 14 2020/ AVIATION...Scattered showers and MVFR ceilings are ongoing across the area this morning. This will continue through mid day with a slow lifting of ceilings expected by afternoon. Scattered storms will also be possible today. Winds will remain southeast. PREV DISCUSSION... /issued 534 AM CDT Thu May 14 2020/ DISCUSSION... Scattered shower activity already underway across coastal SE TX into SW LA and the adjacent coastal waters, generally in line with the HREF and CAM guidance which depicted an early start to convection today. This activity is expected to gradually expand in coverage and increase in intensity through the morning and into the afternoon amid increasing diurnal instability and the passage of a shortwave trof currently over E TX progged to traverse the area, with the highest PoPs shifting to the eastern CWA this afternoon. Waning diurnal instability and the EWD departure of the shortwave will result in most of this convection ending late afternoon/early evening, though some may linger beyond sunset. Thereafter, a relative lull is expected until the development of streamer type shower activity after midnight, with a continued moist and unstable airmass yielding another active day of mainly diurnally driven convection on FRI. Attention SAT will turn to an approaching upper low taking shape over Central TX, with operational models and the ECMWF ensemble depicting a far more progressive solution with this feature than in previous days, showing it steadily moving EWD through the weekend into early next week. There is an increasing signal for a linear band of showers and thunderstorms to spread into E TX during the afternoon/evening hours SAT as the upper low nears the ARKLATEX, then continuing EWD in some form SAT night into SUN as the upper low weakens while traversing N LA. This band may initially pose a locally heavy rainfall and low end severe risk as it enters into the area, but there is also a signal for weakening as it pushes farther east. Rains will continue SUN night into MON morning, with drier air pulled in from the north shutting it off by MON afternoon should the progressive scenario hold, which would also result in slightly cooler morning lows TUE and WED. For this forecast, held onto small rain chances for TUE and WED, but with this progressive solution gaining more support, these will probably be removed within the next day or so. 13 MARINE... A moderate onshore flow will prevail through Sunday, with a west and then northerly flow developing behind a frontal boundary expected to push through the area Sunday night. Scattered showers and thunderstorms will continue to develop over the coastal through Friday, with more numerous storms expected over the weekend as an upper level disturbance moves across the area. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 82 67 84 68 / 70 30 60 20 LCH 83 71 84 71 / 50 20 40 20 LFT 83 70 84 70 / 80 30 60 20 BPT 82 73 83 74 / 50 20 40 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...07
Hazardous weather outlook, May 14, 6:05 AM CDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 605 AM CDT Thu May 14 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-151115- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 605 AM CDT Thu May 14 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected across the area today. Severe weather is not expected, but any stronger storms could produce brief gusty winds and occasional cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to numerous showers and thunderstorms are expected again on Friday across the area. Severe weather is not expected, but any stronger storms could produce brief gusty winds and occasional cloud to ground lightning. An upper level low is expected to develop across central Texas on Saturday, then progress east across Louisiana on Sunday. There remains some uncertainty in the details of this low and its associated surface features, but it appears at this time a risk of locally heavy rainfall and a low end risk of severe thunderstorms will exist for parts of southeast Texas and possibly into southwest Louisiana Saturday afternoon and night. Further refinements to these risks will be made over the next couple of days. Rains are expected to come to an end Monday, with drier weather expected Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-151115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 605 AM CDT Thu May 14 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered to numerous showers and thunderstorms are expected across the area today. Severe weather is not expected, but any stronger storms could produce brief gusty winds and occasional cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to numerous showers and thunderstorms are expected again on Friday across the area. Severe weather is not expected, but any stronger storms could produce brief gusty winds and occasional cloud to ground lightning. An upper level low is expected to develop across central Texas on Saturday, then progress east across Louisiana on Sunday. There remains some uncertainty in the details of this low and its associated surface features, but it appears at this time a low end risk of severe thunderstorms will exist for parts of the coastal waters Saturday night into Sunday. Further refinements to these risks will be made over the next couple of days. Rains are expected to come to an end Monday, with drier weather expected Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 13
In the hours before
Special weather statement, May 14, 11:33 AM CDT, 2 hours 42 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1133 AM CDT Thu May 14 2020 LAZ030-031-041-042-141730- Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA- 1133 AM CDT Thu May 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS... SOUTHEASTERN BEAUREGARD...NORTHEASTERN CALCASIEU AND SOUTHWESTERN ALLEN PARISHES UNTIL 1230 PM CDT... At 1133 AM CDT, Doppler radar was tracking a strong thunderstorm over Lebleu Settlement, or near Iowa, moving north at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lake Charles, Iowa, Reeves, Moss Bluff, Ragley, De Quincy, Buller, Topsy, Lebleu Settlement and Gillis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3026 9295 3019 9314 3047 9344 3061 9301 TIME...MOT...LOC 1633Z 158DEG 13KT 3030 9308 Rua
Special weather statement, May 14, 11:39 AM CDT, 2 hours 36 minutes before
Special Weather Statement National Weather Service Lake Charles LA 1139 AM CDT Thu May 14 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 142200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 1139 AM CDT Thu May 14 2020 ...TROPICAL FUNNEL CLOUD BRIEF WATER SPOUT SIGHTED... At 1110 AM CDT...The National Weather Service has received a report of a funnel cloud that may have briefly touch downed for a few seconds in the vicinity of Holly Beach Louisiana. We have also received a picture of a funnel cloud near Morgan City Louisiana. A very moist and unstable tropical airmass is in place across the area. Meanwhile...the vertical wind profile over the area is light and variable. These conditions are favorable for the development of tropical funnel clouds...especially where rain cooled boundaries...known as outflow boundaries...and the seabreeze collide. These tropical funnel clouds are usually short-lived and do not reach the ground. If the funnel cloud becomes more severe and reaches the ground...minor damage may occur...and a tornado warning will likely be issued. Stay tuned for later statements and updates on this weather situation. 07
Special weather statement, May 14, 11:52 AM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1152 AM CDT Thu May 14 2020
LAZ043-044-141745-
Acadia LA-Lafayette LA-
1152 AM CDT Thu May 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAFAYETTE AND ACADIA
PARISHES UNTIL 1245 PM CDT...
At 1151 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Indian Bayou to near Morse. Movement was
north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Crowley, Rayne, Iota, Mermentau, Evangeline, Duson, Morse, Mowata,
Maxie, Mire, Egan, Branch, Lyons Point, Estherwood and Midland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3012 9262 3015 9262 3016 9261 3017 9262
3018 9259 3020 9259 3023 9262 3039 9262
3039 9261 3042 9260 3038 9217 3035 9217
3035 9216 3032 9215 3014 9222 3015 9229
3008 9235
TIME...MOT...LOC 1651Z 203DEG 9KT 3014 9230 3016 9252
RuaSpecial weather statement, May 14, 12:00 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1200 PM CDT Thu May 14 2020
LAZ041-073-TXZ216-141800-
West Cameron LA-Calcasieu LA-Orange TX-
1200 PM CDT Thu May 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...
SOUTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND EASTERN
ORANGE COUNTIES UNTIL 100 PM CDT...
At 1200 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Orange. This storm was moving north at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Orange, Vidor, Bridge City, West Orange, Vinton, Pinehurst, Forest
Heights, Toomey and Orangefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2997 9376 2999 9379 3020 9396 3024 9375
3021 9351 2997 9356 2995 9375
TIME...MOT...LOC 1700Z 172DEG 3KT 3003 9369
RuaSpecial weather statement, May 14, 12:49 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1249 PM CDT Thu May 14 2020
LAZ031-032-042-043-141845-
Acadia LA-Jefferson Davis LA-Evangeline LA-Allen LA-
1249 PM CDT Thu May 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON DAVIS...
SOUTHWESTERN EVANGELINE...NORTHWESTERN ACADIA AND SOUTHEASTERN ALLEN
PARISHES UNTIL 145 PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Iota, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eunice, Kinder, Basile, Iota, Elton, Mowata, Maxie, Duralde and
Hathaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 9271 3053 9285 3057 9242 3054 9241
3053 9245 3052 9246 3050 9246 3048 9249
3048 9240 3029 9235
TIME...MOT...LOC 1749Z 162DEG 12KT 3037 9259
RuaSpecial weather statement, May 14, 1:18 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Lake Charles LA 118 PM CDT Thu May 14 2020 LAZ041-TXZ216-261-262-141915- Calcasieu LA-Orange TX-Southern Newton TX-Southern Jasper TX- 118 PM CDT Thu May 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALCASIEU PARISH... SOUTHWESTERN NEWTON AND ORANGE COUNTIES UNTIL 215 PM CDT... At 117 PM CDT, Doppler radar was tracking a strong thunderstorm near Pinehurst, or near Orange, moving northwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orange, Vidor, Bridge City, West Orange, Deweyville, Mauriceville, Pine Forest, Gist, Pinehurst, Hartburg, Forest Heights and Orangefield. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3010 9365 3001 9392 3023 9408 3032 9373 TIME...MOT...LOC 1817Z 154DEG 7KT 3014 9382 Rua
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:00 PM CDT | Special Weather Statement | LCH | Orange | 60 min |
| May 14, 1:18 PM CDT | Special Weather Statement | LCH | Orange | 57 min |
| May 14, 3:03 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.